Skip to main content

Aspirin sensitivity: acetylsalicylate or excipients

Buy Article:

$51.00 plus tax (Refund Policy)

Abstract:

Abstract

We present three patients who developed urticaria while taking an enteric formulation of aspirin, confirmed on a second exposure. Although hypersensitivity reactions to aspirin, especially in asthmatic patients or those with nasal polyps, are well reported, our patients did not exhibit any underlying history of atopy. Furthermore, two of the patients were able to tolerate a soluble formulation. We review the literature and discuss whether these symptoms might be caused by pharmaceutical excipients, present in very small amounts in the enteric coating, rather than the active ingredient acetylsalicylate. Adverse reactions to excipients are fortunately rare but are occasionally reported.

Keywords: aspirin; excipients; quinine yellow; sunset yellow; urticaria

Document Type: Research Article

DOI: http://dx.doi.org/10.1111/j.1445-5994.2009.01973.x

Publication date: August 1, 2009

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Partial Open Access Content
Partial Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more